Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: gerd | aspirin | heartburn | acid | reflux

Will Aspirin Make My Heartburn Worse?

By    |   Wednesday, 17 June 2015 05:01 PM

Question: I have acid reflux, but want to start taking a daily aspirin because my father died from a heart attack. But will aspirin upset my stomach?

Dr. Hibberd's answer:

A low-dose aspirin — 81 milligrams a day — usually does not cause gastric upset. If you are intolerant or allergic to aspirin, you simply cannot use it, and other agents are available, but may not pass the risk/benefit ratio for preventive use in most patients.

Have you considered having your gastro-esophageal reflux (GERD) corrected? You may find your stomach upset is related to GERD and not aspirin. Talk to your doctor or seek out a specialist.

© 2019 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Hibberd
A low-dose aspirin - 81 milligrams a day - usually does not cause gastric upset.
gerd, aspirin, heartburn, acid, reflux
105
2015-01-17
Wednesday, 17 June 2015 05:01 PM
Newsmax Media, Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved